This paper was published in Family Practice 2002 Feb;19(1):95-8
Study title and authors:
Do lipid-lowering drugs cause erectile dysfunction? A systematic review.
Rizvi K, Hampson JP, Harvey JN.
University of Wales College of Medicine, Wrexham Academic Unit, Wrexham, UK.
This paper can be accessed at: http://www.ncbi.nlm.nih.gov/pubmed/11818357
The aim of this study was to clarify the relationship between cholesterol lowering drugs and erectile dysfunction. To achieve this aim a systematic review of the scientific literature was carried.
The review found:
(a) Information from review articles, clinical trials and from regulatory agencies identified fibrates as a source of erectile dysfunction.
(b) A substantial number of cases of erectile dysfunction associated with statin usage have been reported to regulatory agencies.
(c) Case reports and clinical trial evidence supported the suggestion that statins can also cause erectile dysfunction.
The review suggests that both statins and fibrates may cause erectile dysfunction.